Pacific Journal of Mathematics

Homology of coverings.

John Hempel

Article information

Source
Pacific J. Math., Volume 112, Number 1 (1984), 83-113.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102710101

Mathematical Reviews number (MathSciNet)
MR739142

Zentralblatt MATH identifier
0558.57003

Subjects
Primary: 57M05: Fundamental group, presentations, free differential calculus
Secondary: 57N10: Topology of general 3-manifolds [See also 57Mxx]

Citation

Hempel, John. Homology of coverings. Pacific J. Math. 112 (1984), no. 1, 83--113. https://projecteuclid.org/euclid.pjm/1102710101


Export citation

References

  • [C] R. Crowell, Corresponding group and module sequences, Nagoya Math. J., 19 (1961), 27-40.
  • [CJR] M. Culler, W. Jaco and H. Rubinstein, Incompressible surfaces in oncepunctured torus bundles, Proc. London Math. Soc, (3), XLV (1982), 385-419.
  • [FH] W. Floyd and A. Hatcher, Incompressible surfaces in punctured torus bundles, Topology Appl., 13 (1982), 263-282.
  • [F,] W. Floyd and A. Hatcher,] W. Floyd and A. Hatcher,] W. Floyd and A. Hatcher,] R. H. Fox, Free differential calculus, I, Derivation in thefree group ring, Ann. of Math., (2) 57, 547-560.
  • [F2] W. Floyd and A. Hatcher, Free differential calculus, II, the isomorphismproblem of groups, Ann. of Math., (2) 59, 196-210.
  • [F3] W. Floyd and A. Hatcher, Free differential calculus,III Subgroups, Ann. of Math., (2) 64, 407-419.
  • [F4] W. Floyd and A. Hatcher, On FencheVs conjecture about F-groups, Math. Tidsskr. B. (1952), 61-65.
  • [G] L. Goeritz, Die Betti'schen Zahlen der zyklischen Uberlagerungsraume der Knotenaussenraume, Amer. J. Math., 56 (1934), 194-198.
  • [Go] C. M. Gordon, Knots whose branched cyclic coverings have periodic homology, Trans. Amer. Math. Soc, 168 (1972), 357-370.
  • [HT] A. Hatcher and W. Thurston, Incompressible surfaces in two bridge knot comple- ments, preprint.
  • [H,] A. Hatcher and W. Thurston,] A. Hatcher and W. Thurston,] A. Hatcher and W. Thurston,] John Hempel, 3-manifolds, Annals of Math. Studies No. 86 Princeton Univ. Press (1976).
  • [H2] A. Hatcher and W. Thurston, A simply connected 3-manifold is S3 if it is the sum of a solid torus and the complement of a torus knot, Proc. Amer. Math. Soc, 15 (1964), 154-158.
  • [H3] A. Hatcher and W. Thurston, Intersection calculuson surfaces with application to 3-manifolds, Memoirs Amer. Math. Soc, 43, No. 282 (1983).
  • [Hi] H. M. Hilden, Three-fold branched coverings of S3, Amer. J. Math., 98 (1976), 989-997.
  • [HK] F. Hosokawa and S. Kinoshita, On the homology of branched cyclic coveringsof knots and links, Osaka Math. J., 12 (1960), 331-355.
  • [J] W. Jaco, Lectures on 3-manifold Topology, C.B.M.S. Regional Conference Series No. 43, Amer. Math. Soc, (1980).
  • [JS] W. Jaco, and P. Shalen, Seifert fibered spaces in 3-manifolds, Memoirs of the Amer. Math. Soc, 21, No. 220, (1979).
  • [Jo] K. Johannson, Homotopy Equivalences of 3-manifolds with boundaries, Lecture Notes in Math. No. 761, Springer-Verlag (1979).
  • [Me] C. C. MacDuffee, The Theory of Matrices, Chelsea Publishing Co., (1946).
  • [M] J. M. Montesinos, Three-manifoldsas 3-fold branchedcovers of S3, Quart J. Math. Oxford, 27 (1976), 85-94.
  • [My] Robert Myers, Open book decompositions of 3-manifolds, Proc Amer. Math. Soc, 72(1978), 397-402.
  • [N] L. P. Neuwirth, Knot Groups, Annals of Math. Studies No. 56, Princeton University Press (1965).
  • [R] D. Rolfson, Knots and Links, Mathematics Lecture Series 7, Publish or Perish Inc., Berkeley, Ca., 1976.
  • [Ru] H. Rubinstein, One sided Heegaard splittings of 3-manifolds, Pacific J. Math., 76 (1978), 185-200.
  • [S] J. Simon, Some classes of knots with Property P, Topology of Manifolds (Proc Univ. of Georgia Inst. 1969), Markham, Chicago, 1970, 195-199.
  • [T] W. Thurston, The Geometry and Topology of 3-manifolds, Mimeographed notes, Princeton University.
  • [Tr] H. F. Trotter, Homology of group systems with applications to knot theory, Ann. of Math., 76 (1962), 464-498.
  • [W] F. Waldhausen, Gruppen mit Zentrum and 3-dimensionale Mannifaltigkeiten, Topology, 6 (1967), 505-517.
  • [W2] F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math., 87 (1968), 56-88.
  • [W3] F. Waldhausen, Recent results on sufficiently large 3-manifolds, Symposia in Pure Math., 32(1978), 21-38.